Drug interactions between gentamicin and gentamicin topical
Interactions between your drugs
gentamicin gentamicin topical
Applies to: gentamicin and gentamicin topical
Both gentamicin topical and gentamicin belong to the same class of antibiotics known as aminoglycosides. Since the medication in gentamicin topical may be absorbed from the skin, combining it with gentamicin may increase the risk of serious side effects reported with aminoglycosides such as hearing loss, respiratory depression, and kidney problems. Patients who may be particularly susceptible include the elderly and those who are dehydrated or have preexisting kidney disease. Gentamicin topical should generally not be used with gentamicin in circumstances where significant absorption could occur (for example: application to burnt or broken skin; use of large quantities or on large areas for prolonged periods). Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Let your doctor know immediately if you experience hearing loss, ringing in the ears, vertigo, difficulty breathing, or signs and symptoms of kidney damage such as nausea, vomiting, loss of appetite, increased or decreased urination, sudden weight gain or weight loss, fluid retention, swelling, shortness of breath, muscle cramps, tiredness, weakness, dizziness, confusion, and irregular heart rhythm. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.